Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 1, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Jan 6, 2021, 2:57 PM CST. It took effect at Jan 6, 2021, 9:00 PM CST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2021, 2:57 PM CST (20:57 UTC)
- In effect from
- Jan 6, 2021, 9:00 PM CST
- Expired
- Jan 8, 2021, 6:00 PM CST
- In force
- 45 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
701 WHUS74 KLIX 062057 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 257 PM CST Wed Jan 6 2021 GMZ570-572-575-577-070500- /O.NEW.KLIX.SC.Y.0001.210107T0300Z-210109T0000Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 257 PM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST FRIDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM, Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM, Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...From 9 PM this evening to 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-550-552-555-557-070500- /O.NEW.KLIX.SC.Y.0001.210107T0300Z-210109T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 257 PM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 9 PM this evening to 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
534 WHUS74 KLIX 070300 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 900 PM CST Wed Jan 6 2021 GMZ570-572-575-577-071100- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 900 PM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...All of the open Gulf waters between 20nm and 60nm offshore. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-550-552-555-557-071100- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 900 PM CST Wed Jan 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected in the open Gulf waters and waves of 3 to 5 feet expected in the sounds and tidal lakes. * WHERE...All of the tidal lakes, sounds, and open Gulf waters out to 20 nm. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
212 WHUS74 KLIX 071009 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 409 AM CST Thu Jan 7 2021 GMZ570-572-575-577-071815- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 409 AM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...All of the open Gulf waters between 20nm and 60nm offshore. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-550-552-555-557-071815- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 409 AM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected in the open Gulf waters and waves of 3 to 5 feet expected in the sounds and tidal lakes. * WHERE...All of the tidal lakes, sounds, and open Gulf waters out to 20 nm. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
182 WHUS74 KLIX 071535 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 935 AM CST Thu Jan 7 2021 GMZ570-572-575-577-072345- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 935 AM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...All of the open Gulf waters between 20nm and 60nm offshore. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-550-552-555-557-072345- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 935 AM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected in the open Gulf waters and waves of 3 to 5 feet expected in the sounds and tidal lakes. * WHERE...All of the tidal lakes, sounds, and open Gulf waters out to 20 nm. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
092 WHUS74 KLIX 072155 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 355 PM CST Thu Jan 7 2021 GMZ570-572-575-577-080600- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 355 PM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...All of the open Gulf waters between 20nm and 60nm offshore. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-550-552-555-557-080600- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 355 PM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected in the open Gulf waters and waves of 3 to 5 feet expected in the sounds and tidal lakes. * WHERE...All of the tidal lakes, sounds, and open Gulf waters out to 20 nm. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
822 WHUS74 KLIX 080326 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 926 PM CST Thu Jan 7 2021 GMZ570-572-575-577-081130- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 926 PM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...All of the open Gulf waters between 20nm and 60nm offshore. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-550-552-555-557-081130- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 926 PM CST Thu Jan 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected in the open Gulf waters and waves of 3 to 5 feet expected in the sounds and tidal lakes. * WHERE...All of the tidal lakes, sounds, and open Gulf waters out to 20 nm. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
288 WHUS74 KLIX 081038 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 438 AM CST Fri Jan 8 2021 GMZ570-572-575-577-081845- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 438 AM CST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...All of the open Gulf waters between 20nm and 60nm offshore. * WHEN...Until 6 PM CST Today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-550-552-555-557-081845- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 438 AM CST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected in the open Gulf waters and waves of 3 to 5 feet expected in the sounds and tidal lakes. * WHERE...All of the tidal lakes, sounds, and open Gulf waters out to 20 nm. * WHEN...Until 6 PM CST Today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
290 WHUS74 KLIX 081527 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 927 AM CST Fri Jan 8 2021 GMZ570-572-575-577-082330- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 927 AM CST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. * WHERE...All of the open Gulf waters between 20nm and 60nm offshore. * WHEN...Until 6 PM CST Today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-550-552-555-557-082330- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 927 AM CST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected in the open Gulf waters and waves of 3 to 5 feet expected in the sounds and tidal lakes. * WHERE...All of the tidal lakes, sounds, and open Gulf waters out to 20 nm. * WHEN...Until 6 PM CST Today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
944 WHUS74 KLIX 082047 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 247 PM CST Fri Jan 8 2021 GMZ570-572-575-577-090000- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 247 PM CST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. * WHERE...All of the open Gulf waters between 20nm and 60nm offshore. * WHEN...Until 6 PM CST Today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-536-538-550-552-555-557-090000- /O.CON.KLIX.SC.Y.0001.000000T0000Z-210109T0000Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 247 PM CST Fri Jan 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected in the open Gulf waters and waves of 3 to 5 feet expected in the sounds and tidal lakes. * WHERE...All of the tidal lakes, sounds, and open Gulf waters out to 20 nm. * WHEN...Until 6 PM CST Today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 11:29 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 6, 11:29 AM CST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1129 AM CST Wed Jan 6 2021 .AVIATION... .VALID 18Z 1/6 thru 00Z 1/8... Latest satellite imagery illustrates high clouds/CIG's across all of SE LA and southern MS at around 25kft with VFR conditions prevailing. Expect generally clear and calm conditions through this evening, with CIG's steadily lowering to around 15 to 20kft late this afternoon. Main focus will be later tonight as a cold front and associated line of showers races east across the area. Have timed best chances for SHRA using short-range/high-res model guidance which has a good handle on this system for later, with TEMPO's mentioning best chances for lower flight categories. Can't rule out some TSRA for HUM and areas near the immediate coastline as the line races east. Otherwise, some wind shear will be possible with the front, right on the back end of the heavier rain as winds shift quickly from the southeast to due westerly, with prevailing gusty westerly winds through mid/late morning and eventual clearing possible later in the day back to VFR conditions. KLG && .MORNING UPDATE... /issued 928 AM CST Wed Jan 6 2021/ Performed a quick gridded forecast update this morning to reflect recent obs and trends. No major changes needed today. Quick glance at the 12Z KLIX RAOB indicates plenty of moisture in the 200-300mb layer with a widespread cirrus/cirrostratus cloud deck across the area. Quick RAP analysis indicates this increase in moisture is supported by downstream divergence ahead of an approaching shortwave trough to our west. Look for upper-level clouds to stay in place today - with eventual thickening throughout the day with increasing moisture down to the H5 layer. Have nudged MaxT's just a tad lower than blended guidance due to this trend, but overall not going to see any significant impacts today. Next focus will be the arrival of this shortwave trough later tonight/early Thursday morning with a few locally strong or perhaps a severe storm or two - mainly near coastal areas but will dive deeper into this with the afternoon package. KLG && .PREV DISCUSSION... /issued 443 AM CST Wed Jan 6 2021/ .SHORT TERM (Today through Friday)... High pressure will move off to the east of the forecast area by this afternoon. A sharp low latitude upper trough will dig through northeast Texas by this afternoon bringing a fast moving cold front into the Gulf states. Numerous showers and thunderstorms will move eastward into the forecast area by this evening out ahead of the frontal boundary. The risk of any severe weather is minimal at this time with mostly just rain showers being produced and maybe a few rumbles of thunder possible through the overnight hours tonight and into early Thursday morning. Drier and much cooler conditions will persist from Thursday afternoon and continue through Friday with temperatures only rebounding into the lower and middle 50s on Thursday and Friday for MaxT. Near or below freezing temperatures possible Friday night/Saturday morning north of the I-10/I-12 corridors as winds relax and skies remain clear. .LONG TERM (Saturday through Tuesday night)... Just going to jump ahead to the thing on everyone's mind... Will it or won't it snow and if so, where and how much? To be perfectly honest, there is still not a lot of clarity regarding the late weekend system. Though the models continue to agree on the overall situation and pattern, the finer details remain muddied. Both the GFS and Euro keep the surface low south of the coast, which does place the local area in the cold air. The main differences lie in the track and intensity of the low, which have significant implications on where the precipitation shield sets up. Operational GFS continues to indicate surface low moving well south of the coast with precip generally limited to coastal areas and the northern Gulf. Operational Euro is a bit farther north and a bit deeper with the low, keeping light precip across most of the local area. Even looking at ensemble means doesn't clarify the situation all that much as averaging out the spread in the location of the surface low between the various ensemble members simply results in a broad trough extending from the northern Gulf through SE LA/S MS. The farther south the surface low, the less likely precip will be as overrunning only extends so far north of the warm boundary. For the time being have continued to carry the blended solution which results in chance POPs across the entire area Sunday night into early Monday morning. Regarding the white stuff, it still looks like IF anywhere is to see snow, it would be across the northern areas - generally along/north of a line from Baton Rouge to Bogalusa. Soundings in these areas show temperatures that would be supportive of at least a rain/snow mix with only a shallow warm layer near the surface. The biggest question is whether there will be enough moisture for precipitation. Will continue to carry a rain/snow mix in the official forecast after 06z Monday. Don't think ground temperatures or precip intensity will support any accumulation at this time, but will need to continue monitoring trends. 95/DM && .MARINE... Onshore flow will persist through Thursday morning as a surface high moves into the eastern Gulf ahead of an approaching cold front. Winds will increase to near 20 knots and become offshore by Thursday afternoon behind the front and the offshore flow will persist through the forecast period with winds relaxing by Friday. && .PRELIMINARY POINT TEMPS/POPS... MCB 61 47 56 38 / 0 90 30 0 BTR 64 47 55 40 / 0 80 10 0 ASD 63 49 61 40 / 0 80 40 0 MSY 64 50 60 43 / 0 90 20 0 GPT 61 52 62 40 / 0 80 70 0 PQL 62 51 64 41 / 0 60 80 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.